Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Generation of finite groups of Lie type

Author: Gary M. Seitz
Journal: Trans. Amer. Math. Soc. 271 (1982), 351-407
MSC: Primary 20D05; Secondary 20E36
MathSciNet review: 654839
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be an odd prime and $ G$ a finite group of Lie type in characteristic other than $ p$. Fix an elementary abelian $ p$-subgroup of $ \operatorname{Aut} (G)$. It is shown that in most cases $ G$ is generated by the centralizers of the maximal subgroups of $ E$. Results are established concerning the notions of layer generation and balance, and the strongly $ p$-embedded subgroups of $ \operatorname{Aut} (G)$ are determined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D05, 20E36

Retrieve articles in all journals with MSC: 20D05, 20E36

Additional Information

PII: S 0002-9947(1982)0654839-1
Article copyright: © Copyright 1982 American Mathematical Society